Article

L-ASPARAGINASE INDUCED CENTRAL VENOUS THROMBOSIS IN ACUTE LYMPHOBLASTIC LEUKEMIA

Lavanya S1, Vijayan K2, Abhay Dharamsi1, Rajasekaran A1, Vijayakumar A1★★ Corresponding author

  1. 1Drug and Poison information Center, Department of Pharmacy Practice,KMCH College of Pharmacy, Kalapatti road, Kovai Estate, Coimbatore - 641048, INDIA.
  2. 2Consultant, Department of Neurology, Kovai Medical Center and Hospital, Coimbatore- 641014, INDIA.

CORRESPONDENCE

Vijayakumar A

Drug and Poison information Center, Department of Pharmacy Practice,KMCH College of Pharmacy, Kalapatti road, Kovai Estate, Coimbatore - 641048, INDIA.

vijayspharm@gmail.com

Received: 12-01-2009; Revised: 11-02-2009; Accepted: 24-02-2009.

Volume 2, Issue 1 · pp. 81–84 · PUBLISHED · DOI:

View on IJPP original site ↗

ABSTRACT

To report a case of central venous thrombosis following treatment of acute lymphoblastic leukemia with L-asparaginase. A 13-year-old master presented with an acute lymphoblastic leukemia associated with three episodes of focal onset convulsions with secondary generalization, headache and altered sensorium. He was 2 2 initially treated with 5000 u/m of L-asparaginase followed by 10,000 u/m every third day for 4 weeks. After a week’s course of L-Asparaginase, the patient experienced central venous thrombosis. MRI showed thrombosis of the sagittal, transverse and straight sinuses on the right side with partial recanalisation, suggesting a drug induced neurotoxic reaction. According to the Naranjo probability scale, the central venous thrombosis was probably caused by L-Asparaginase. L-Asparaginase-induced central venous thrombosis is rarely reported shortly after beginning L-asparaginase therapy in patientswith acute lymphoblastic leukemia. However, bleeding or thrombosis occurring as a direct result of changes in coagulation factors has not been frequently reported. The purpose is to evaluate the current knowledge of central venous thrombosis in association with ALL in children. Health care professionals should be aware of this potential adverse reaction and monitor the patients regularly during L-asparaginase therapy

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    S, L., K, V., Dharamsi, A., A, R., & A, V. (). L-ASPARAGINASE INDUCED CENTRAL VENOUS THROMBOSIS IN ACUTE LYMPHOBLASTIC LEUKEMIA. Indian Journal of Pharmacy Practice, 2(1), 81–84.